Alert archive / Missouri / Frost Advisories in 2019

Frost Advisory 1, NWS St. Louis, MO

April 12, 201910 counties in Missouri

NWS St. Louis, MO issued this frost advisory at Apr 12, 2019, 3:57 PM CDT for 10 counties in Missouri. It took effect at Apr 13, 2019, 1:00 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2019, 3:57 PM CDT (20:57 UTC)
In effect from
Apr 13, 2019, 1:00 AM CDT
Expired
Apr 13, 2019, 3:41 AM CDT
In force
3 hr
Issued by
NWS St. Louis, MO

Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Lincoln County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Pike County, MO, Ralls County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 97 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

593 
WWUS73 KLSX 122057
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
357 PM CDT Fri Apr 12 2019

MOZ034>036-041-042-047-050>052-060-130900-
/O.NEW.KLSX.FR.Y.0001.190413T0600Z-190413T1400Z/
Audrain MO-Boone MO-Callaway MO-Lincoln MO-Moniteau MO-Monroe MO-
Montgomery MO-Pike MO-Ralls MO-Warren MO-
Including the cities of Bowling Green, Columbia, Fulton, 
and Mexico
357 PM CDT Fri Apr 12 2019

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

The National Weather Service in Saint Louis has issued a Frost
Advisory, which is in effect from 1 AM to 9 AM CDT Saturday.

* TEMPERATURES...As low as 33.

* TIMING...Late tonight into Saturday morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected. Those
with agricultural interests in the Advisory area should protect
tender vegetation. Also, potted plants normally left outdoors
should be covered or brought inside away from the cold.

&&

$$

Carney
1 follow-up statement
989 
WWUS73 KLSX 130841
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service Saint Louis MO
341 AM CDT Sat Apr 13 2019


MOZ034>036-041-042-047-050>052-060-130945-
/O.CAN.KLSX.FR.Y.0001.000000T0000Z-190413T1400Z/
Audrain MO-Boone MO-Callaway MO-Lincoln MO-Moniteau MO-Monroe MO-
Montgomery MO-Pike MO-Ralls MO-Warren MO-
Including the cities of Bowling Green, Columbia, Fulton, 
and Mexico
341 AM CDT Sat Apr 13 2019

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Saint Louis has cancelled the
Frost Advisory.

Temperatures are only forecast to drop into the upper 30s early
this morning preventing the development of widespread frost.

$$

Gosselin

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 12, 12:09 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Apr 12, 12:09 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1209 PM CDT Fri Apr 12 2019

.SHORT TERM...  (Through Late Saturday Afternoon)
Issued at 338 AM CDT Fri Apr 12 2019

The cold front that brought rain to the area yesterday has pushed
east of the CWA. The associated surface low, currently over far NW
IA, will continue to fill and move to the NE. Deep westerly flow
will help aide mixing. This will result in strong winds, with gusts
in the 25 to 35 mph range. The deep mixing should also result in
warmer temps with the 850mb 0C line as far north at KCOU to K3LF by
late afternoon.

Winds should diminish quickly with sunset as a surface ridge builds
into the region. High level clouds should move into the southern
portions of the CWA tonight, helping to keep temps on the warmer
side. While fewer clouds are expected across the north, more mixing
is expected through the night which should help keep temps up and
prevent frost from developing given the cold dewpoints.

Models prog a surface low developing across the Gulf tonight into
Sat. This low will continue to develop and move NE, pushing rain
into the southern half of the CWA Sat afternoon.

Tilly

.LONG TERM...  (Saturday Night through Thursday)
Issued at 338 AM CDT Fri Apr 12 2019

(Saturday Night - Sunday)

Rain shield is expected to pass north and east into most of the CWA
Saturday evening. Models suggest strong 850-hPa moisture convergence
moving through portions of southeast Missouri and southwest Illinois
early Saturday night. These areas are expected to see the highest
rainfall totals as a result from this event, on the order of 1-2
inches.

The closed low slowly moves out of the south-central Plains
overnight Saturday night moving into far southern Missouri by early
Sunday morning. A well-defined deformation zone is forecast to move
northeastward through portions of central and northeast Missouri as
well as west-central Illinois from very late Saturday night through
midday on Sunday. This axis is fairly well clustered among the
latest model guidance, with the exception of the CMC/GEM which is
about 25-50 miles further to the southeast. The main question with
this axis of precipitation will be precipitation type. While surface
temperatures certainly will be marginal (33-35 degrees), do believe
rain will mix with and changeover to snow toward dawn on Sunday and
continue for a few hours across far northwestern sections of the
forecast area. With these late winter/early spring storm systems,
accumulations are especially tricky to forecast. However, given the
deepening system and associated strong forcing for ascent, as well
as high snowfall intensities and favorable diurnal timing
(changeover around dawn), do believe at least some light
accumulations of wet snow are likely so have 1-2" for far
northwestern sections of the area. It is possible these amounts may
be too low as well as high snowfall intensities could last several
hours. However, given the uncertainty in surface temperatures,
elected to side with lighter amounts for now.

Precipitation should move off to the north and east of the CWA by
Sunday afternoon, leaving a cold/cloudy afternoon for the region.
High temperatures are forecast to only reach the 40s across the
area, which would be about 20 degrees below normal.

(Sunday Night - Tuesday)

Frost/freeze products may be necessary Sunday night/Monday morning
behind the earlier system. The combination of a cold day on Sunday,
a clearing sky, and light/variable winds due to an approaching
surface ridge of high pressure should yield very favorable
conditions for radiational cooling. Lows in the low to mid 30s are
forecast areawide, and while a hard freeze may not be likely, frost
would be favored given the light winds and clear sky.

The work week should start off dry, with rapidly moderately
temperatures as a midlevel shortwave ridge moves across the mid-
Mississippi Valley. Highs by Tuesday are likely to be in the 70s for
the bi-state area, or about 5-10 degrees above normal for the date.

(Tuesday Night - Thursday)

An active weather pattern returns for the middle of next week as the
next shortwave trough ejects out of the desert southwest. Chances of
showers and thunderstorms ramp up Wednesday night and Thursday with
the approach of this system. Bottom line, after a brief return to
winter, more typical spring-like weather will return with above
normal temperatures and showers and thunderstorms likely.

Gosselin

&&

.AVIATION...  (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1154 AM CDT Fri Apr 12 2019

Strong and gusty southwest surface winds can be expected this
afternoon due to a tight surface pressure gradient between a
surface ridge centered over eastern OK and AR and a deep surface
low over northwest WI. The surface wind will weaken this evening
as surface ridging moves over our area. Just some high level cloud
cover is expected tonight and Saturday morning.

SPECIFICS FOR KSTL: Strong and gusty southwest surface winds can
be expected this afternoon due to a tight surface pressure
gradient between a surface ridge centered over eastern OK and AR
and a deep surface low over northwest WI. The surface wind will
weaken this evening as surface ridging moves over our area. Just
some high level cloud cover is expected tonight and Saturday
morning. The cloud ceiling will lower Saturday afternoon, although
remaining VFR with rain possibly moving in by late Saturday
afternoon.

GKS

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     60  42  60  42 /   5   0  40  80
Quincy          53  34  55  34 /   5   0  10  90
Columbia        56  37  56  35 /   5   0  30  80
Jefferson City  58  37  58  38 /   0   0  50  80
Salem           60  42  61  45 /   5   0  20  90
Farmington      62  40  59  41 /   5   0  80 100

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 12, 3:52 AM CDT, 12 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
352 AM CDT Fri Apr 12 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
352 AM CDT Fri Apr 12 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a heightened fire danger this afternoon due to low relative
humidity values, dry fuels, and gusty southwest winds.

Moderate to major river flooding is ongoing along parts of the
Mississippi and Illinois Rivers. Please see the appropriate Flood
Statements for specific details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Major river flooding will continue at Saverton Lock and Dam on the
Mississippi River. Moderate flooding will continue at several other
points on the Mississippi and Illinois Rivers. Please see the
appropriate Flood Statements for specific details.

Accumulating snow of one to two inches across portions of central and
northeast Missouri and west central Illinois is expected Sunday
morning.

There is a slight chance for thunderstorms Wednesday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Tilly

Nearby

Frost Advisories in Missouri, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.